Teriparatide and ET are there associated risks with this treatment?
I have recently been prescribed teriparatide as an adjunct to Prolia for the treatment of osteoporosis. I have had ET for 5 years and am currently taking Jakafi with good results. There is a concern that the teriparatide, a stem cell simulator, may have deleterious effects on overall bone health. I am on both drugs since having experienced 6 stress fractures in 3 years. I'm an active, fit, 71 year old woman with a history of impact exercise and good nutrition. The 1st SF was 6 months after going off of topical estrogen/oral progesterone at the urging of my hematologist.
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
I have started teriparatide for osteoporosis treatment, I also have had essential thrombocytosis (ET) a, myeloproliferative disorder, for 5 years and am treated successfully with Jakafi. Since teriparatide is a stem cell stimulator it is suspect in that it may be contraindicated for treatment while having ET, a myeloproliferative disorder. I have approached my endocrinologists (X2) and hematologist (X2) and there are conflicting opinions. Is anyone in this group being treated for bone cancer after being treated with teriparatide while having a myeloproliferative disorder like (ET)? Thank you very much
Do your primary and heme docs work together? We are the same age. I am also on topical bio identical estrogen and progesterone caps, and have been for almost 20 years. Minor osteopenia, which hasn’t advanced. My primary (functional medicine doc) believes it is because I exercise and stay on the bio-hormones. Since you had SF after stoping them, suggest to talk w/both docs for the best outcome.
My heme Dr was adamant for years that I stop taking them. I regret following her advice honestly. She’s looking at the stroke potential which of course is much worse if it should happen. Drs work in silos unfortunately. I hv a PC annual sion and I plan to review it with her.
I have ET since 2003 (20 years) and am taking hydroxyurea and aspirin for the last 10 years. My internist and 2 oncologists one at Mayo and one local one in Tulsa are all ok with me being on testosterone topical and estrogen patch. I am 69 yo with osteopenia, active and not overweight. Hope this helps. Also I am doing pretty well except for a torn rotator cuff. Hope this is helpful.
Thank you for your feedback
Do you have a Jak2 mutation?
Also I’m wondering if you mean they you’re taking progesterone instead of testosterone. Usually the topical is estrogen and the oral is progesterone. Testosterone can be administered topically however it’s my understanding that progesterone must be oral as the molecules are too large to penetrate the skin.